MAUDE Adverse Event Report: BARD ACCESS SYSTEMS 45 CM 5 FR. D/L GROSHONG NXT BASIC WITH MI AND TLS; PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER

BARD ACCESS SYSTEMS 45 CM 5 FR. D/L GROSHONG NXT BASIC WITH MI AND TLS; PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER
Catalog Number 9857505
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/19/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device has not been returned to the manufacturer, at this time, for evaluation.A lot history review (lhr) of reas2386 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that a picc was inserted (b)(6) 2016 in the left basilic vein (inserted 44 cm and 2.5 cm on skin).It was reported that on (b)(6) 2016 the picc was leaking fluid out of insertion site.The line was pulled back and a hole was allegedly found in the line at around 43.5 cm.This hole was inside the patient.No patient injury reported.
 
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a leaking catheter was confirmed and the cause appeared to be use-related.The product returned for evaluation was one 5fr d/l groshong catheter.Light usage residues were observed within the sample.A small split was observed between the 43cm and 44cm depth markings.An attempt to infuse water through the sample using a 12ml syringe revealed the red-luered lumen to be patent to infusion and aspiration with no observed leaks.The white lumen was found patent; however, a leak was observed emanating from the site of the aforementioned split.The sample kinked preferentially in the vicinity of the split during manual manipulation.Microscopic inspection split revealed sharply defined irregular fracture edges.The split exhibited a branched shape.Catheter surface abrasion was observed in the vicinity of the split.The surface abrasion, sharply defined edges and highly irregular split edges were typical of damage initiated by contact with a traumatic instrument.The product ifu states ¿avoid accidental device contact with sharp instruments and mechanical damage to the catheter material.Use only smooth-edged atraumatic clamps or forceps.¿.
 
Event or Problem Description
On (b)(6) 2017 - additional information reported by facility: no securacath was used on the patient.The nurse reported the line had been in place for about a week with no issues, but then noticed the leak when she went to administer the chemo.

Brand Name
45 CM 5 FR. D/L GROSHONG NXT BASIC WITH MI AND TLS
Common Device Name
PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6119244
Report Number3006260740-2016-00618
Device Sequence Number19067033
Product Code FOZ
UDI-Device Identifier00801741036163
UDI-Public(01)00801741036163(17)180531(10)REAS2386
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K060341
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/01/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2018
Device Catalogue Number9857505
Device Lot NumberREAS2386
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/14/2016
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/21/2016
Supplement Report FDA Received Date02/08/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1